Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 10, NWS Brownsville, TX

March 3, 20088 counties in Texas

NWS Brownsville, TX issued this wind advisory at Mar 3, 2008, 9:22 AM CST for 8 counties in Texas. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2008, 9:22 AM CST (15:22 UTC)
Expired
Mar 3, 2008, 10:00 PM CST
In force
13 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 3.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2008-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1403 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2008-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1403 J/kg
Mixed-layer CIN
-264 J/kg
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
544 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 031522
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
922 AM CST MON MAR 3 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

TXZ248>257-031815-
/O.NEW.KBRO.WI.Y.0010.080303T1522Z-080304T0000Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
922 AM CST MON MAR 3 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

A STRONG COLD FRONT WILL PASS THROUGH DEEP SOUTH TEXAS DURING THE
MORNING HOURS OF TODAY. NORTHWEST TO NORTH WINDS OF 30 TO 35 MILES
PER HOUR WITH HIGHER GUSTS WILL QUICKLY DEVELOP IN THE WAKE OF THE
COLD FRONT...AND PERSIST THROUGH THE LATE AFTERNOON HOURS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH.

RESIDENTS ARE ADVISED TO SECURE ALL LOOSE AND LIGHTWEIGHT OUTDOOR
OBJECTS...SUCH AS TRASH CANS AND LAWN FURNITURE...THAT ARE EASILY
MOVED BY STRONG WINDS. MOTORISTS OF HIGH PROFILE VEHICLES...SUCH
AS VANS...RECREATIONAL VEHICLES...AND TRACTOR TRAILERS...WILL FIND
DRIVING DIFFICULT ALONG EAST TO WEST AND WEST TO EAST ORIENTED
ROADS AND HIGHWAYS. 

$$

TOMASELLI
2 follow-up statements
000 
WWUS74 KBRO 032345
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
545 PM CST MON MAR 3 2008

...WIND ADVISORY EXTENDED UNTIL 10 PM CST ...

TXZ248>257-040400-
/O.EXT.KBRO.WI.Y.0010.000000T0000Z-080304T0400Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
545 PM CST MON MAR 3 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CST THIS EVENING. 

GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE EVENING HOURS.
WIND SPEEDS OF 20 TO 30 MPH WITH HIGHER GUSTS WINDS WILL BEGIN TO
DECREASE AFTER SUNSET HOWEVER FUNNELING THROUGH THE RIO GRANDE
VALLEY WILL PROLONG HIGHER WINDS ALONG THE HIGHWAY 83/77 CORRIDOR.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH.

RESIDENTS ARE ADVISED TO SECURE ALL LOOSE AND LIGHTWEIGHT OUTDOOR
OBJECTS...SUCH AS TRASH CANS AND LAWN FURNITURE...THAT ARE EASILY
MOVED BY STRONG WINDS. MOTORISTS OF HIGH PROFILE VEHICLES...SUCH
AS VANS...RECREATIONAL VEHICLES...AND TRACTOR TRAILERS...WILL
FIND DRIVING DIFFICULT ALONG EAST TO WEST AND WEST TO EAST
ORIENTED ROADS AND HIGHWAYS.

$$
000 
WWUS74 KBRO 040411
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1011 PM CST MON MAR 3 2008

TXZ248>257-040515-
/O.EXP.KBRO.WI.Y.0010.000000T0000Z-080304T0400Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
1011 PM CST MON MAR 3 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY FOR DEEP SOUTH TEXAS IS NO LONGER IN EFFECT. 

NORTHWEST WINDS HAVE DECREASED...AND THE WIND ADVISORY HAS BEEN
ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 2, 8:27 PM CST, 12 hours 55 minutes earlier.

Area forecast discussion, Mar 2, 8:27 PM CST, 12 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
827 PM CST SUN MAR 2 2008

.DISCUSSION...BREEZY NIGHT IN STORE FOR MUCH OF THE RIO GRANDE VALLEY
AS EVENING SOUNDING SHOWS WINDS BETWEEN 500 TO 3000 FEET RANGING
FROM 40 TO 60 MPH. LOW LEVEL WINDS ARE FUELING STORMS OVER THE
NORTH CENTRAL TEXAS TONIGHT BUT NO THUNDERSTORMS ARE EXPECTED
ANYWHERE CLOSE TO DEEP SOUTH TEXAS. THE WINDS WILL ONLY KEEP
TEMPERATURES VERY MILD OVERNIGHT WITH LOWS 10 TO 15 DEGREES ABOVE
NORMAL. ADJUSTED THE TIMING OF THE TOMORROWS COLD FRONT FOLLOWING
A SLOWER GFS TREND. AS THE FRONT MOVES THROUGH THE WESTERN HALF OF
THE CWA EARLY IN THE AFTERNOON STRONG NORTHWEST WINDS WILL USHER
IN LOWER DEWPOINTS WHICH WILL RESULT IN VERY LOW HUMIDITY. HAVE
ISSUED A RED FLAG WARNING FOR THE WESTERN AND CENTRAL ZONES
AND A FIRE WEATHER WATCH FOR THE COASTAL COUNTIES. THE LATTER DUE
TO THE UNCERTAINTY OF WHEN THE LOWER HUMIDITIES AND STRONGER
WINDS WILL MOVE MOVE ACROSS THE EAST. WINDS ARE EXPECTED TO
REMAIN STRONG THROUGH THE EVENING SO WILL EXTEND THE FIRE WARNINGS
AND WATCH UNTIL 10 PM MONDAY NIGHT. LATER SHIFTS WILL MONITOR FOR
UPDATES. LOWERED MINIMUM TEMPERATURES FOR MONDAY AND TUESDAY NIGHT
DUE TO LOWER DEWPOINTS AND A SLOWER RETURN FLOW. NO OTHER CHANGES
MADE. OUTLOOK FOR NEXT THURSDAY AND FRIDAY. MIGHT NEED TO LOWER
MAX AND MIN TEMPERATURES WITH MODEL SUGGESTIONS AND DISCUSSIONS
WITH SURROUNDING OFFICES INDICATING AN EVEN STRONG SHOT OF COOL
AIR PLUNGING SOUTH THROUGH THE CENTRAL AND SOUTHERN PLAINS.

&&

.AVIATION...WINDS WILL REMAIN 20 TO 25 KTS OVERNIGHT AS LOW LEVEL
JET SCREAMS OVERHEAD AND DECOUPLING SLOW TO DEVELOP IF AT ALL.
WINDS NEAR 45 TO 55 KTS JUST OFF THE SURFACE AND HAVE INDICATED LLWS
IN TAFS.  DAYTIME GUSTS SHOULD EASE OFF A BIT OVERNIGHT AND EXPECT
ONLY PATCHY MVFR CIGS.  EXPECT SCT CLOUDS MONDAY AHEAD OF FRONT AND
VFR CONDITIONS AFTER FRONTAL PASSAGE.

.FIRE WEATHER...COLD FRONT TO MOVE THROUGH THE WESTERN TWO THIRDS
OF DEEP SOUTH TEXAS MONDAY AFTERNOON REACHING THE COASTAL COUNTIES
LATE IN THE AFTERNOON OR EARLY EVENING. A RED FLAG WARNING HAS
BEEN ISSUED FOR THE WESTERN COUNTIES WITH THE COASTAL COUNTIES TO
BE UNDER A FIRE WEATHER WATCH MONDAY. STRONG WINDS ARE EXPECTED
TO PERSIST WELL INTO THE EVENING WITH LITTLE RELATIVE HUMIDITY
RECOVER THROUGH THE NIGHT.

&&

.MARINE...MARINE CONDITIONS WILL CONTINUE TO DETERIORATE THROUGH
MONDAY NIGHT.  STRONG SOUTHERLY WINDS TONIGHT AND MONDAY WILL KEEP
WINDS 20 TO 35 KTS WITH HIGHER GUSTS AND SEAS 10-14 FEET IN THE
OFFSHORE WATERS. CONDITIONS ON BAY WILL BE CHOPPY TO ROUGH.  A
STRONG COLD FRONT WILL ENTER THE COASTAL WATERS EARLY MONDAY
AFTERNOON REACHING BROWNSVILLE AND THE SOUTHEASTERN EXTENT OF THE
COASTAL ZONES BY 00Z.  GALE CONDITIONS ARE EXPECTED IN THE OFFSHORE
ZONES FOR 6 TO 8 HOURS BEHIND THE COLD FRONT.  WINDS WILL DECREASE
AND SEAS SUBSIDE ON TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  72  83  46  70 /  10  10   0   0
BROWNSVILLE          72  86  49  73 /  10  10   0   0
HARLINGEN            72  91  46  77 /  10  10   0   0
MCALLEN              72  90  46  79 /  10  10   0   0
RIO GRANDE CITY      69  86  45  79 /  10  10   0   0
SOUTH PADRE ISLAND   72  76  49  69 /  10  10   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 11 AM TO 10 PM CST MONDAY FOR TXZ248>250-
     252-253.
     FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY
     EVENING FOR TXZ251-254>257.

GM...SMALL CRAFT ADVISORY UNTIL 12 PM CST MONDAY FOR GMZ130-132-135.

    SMALL CRAFT ADVISORY UNTIL 6 PM CST MONDAY FOR GMZ150-155-170-
    175.

    GALE WATCH FOR GMZ150-155-170-175 00Z TUESDAY THROUGH 12Z
    TUESDAY.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

59/51
Hazardous weather outlook, Mar 3, 8:35 AM CST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
835 AM CST MON MAR 3 2008

TXZ248>257-041115-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
835 AM CST MON MAR 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REST OF TODAY AND TONIGHT

STRONG SOUTH TO SOUTHEAST WINDS WILL PREVAIL ACROSS DEEP SOUTH TEXAS
THIS MORNING FROM 25 TO 35 MPH. A COLD FRONT WILL THEN MOVE THROUGH
DEEP SOUTH TEXAS AROUND MIDDAY...SWITCHING THE WINDS TO THE
NORTHWEST AT 25 TO 35 MILES PER HOUR WITH SOME HIGH GUSTS POSSIBLE.
THIS COMBINED WITH MUCH DRIER AIR BEHIND THE FRONT WILL BRING A
CRITICAL FIRE WEATHER DANGER TO THE REGION. A RED FLAG WARNING IS IN
EFFECT FOR ALL OF DEEP SOUTH TEXAS UNTIL 10PM. A WIND ADVISORY IS
ALSO IN EFFECT FOR ALL OF DEEP SOUTH TEXAS UNTIL 6 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

EXTREME TO CRITICAL FIRE WEATHER DANGER CONTINUES FOR DEEP SOUTH
TEXAS WITH GUSTY WINDS AND LOWER HUMIDITY...ESPECIALLY ON THURSDAY
IN THE WAKE OF ANOTHER COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-041115-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
835 AM CST MON MAR 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...REST OF TODAY AND TONIGHT

A COLD FRONT WILL SWEEP THROUGH THE LOWER TEXAS COASTAL WATERS EARLY
THIS AFTERNOON...BRINGING GUSTY NORTH WINDS AND INCREASED SWELLS. A
SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE...WHILE A
GALE WARNING IS IN EFFECT FOR THE GULF WATERS. BOTH THE SMALL CRAFT
ADVISORY AND GALE WARNING ARE IN EFFECT UNTIL 6 AM TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SMALL CRAFT ADVISORIES ARE AGAIN EXPECTED ON WEDNESDAY IN ADVANCE
OF THE NEXT COLD FRONT...AND THURSDAY BEHIND THIS COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SPEECE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 9:04 PM CSTFire Weather WatchBROCameron, Kenedy, Willacy6 hr
Mar 2, 9:04 PM CSTRed Flag WarningBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more25 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.